# SDR 2005FA0000778

- Difficulty date: April 12, 2005
- Submitted: May 24, 2005
- Operation: General aviation
- Aircraft: N4522S
- Make and model: Beech 95B55A
- Aircraft serial: TC1889
- Engine: Cont IO470*
- Propeller: Hartzl BHCC2YF2
- System (JASC): 6120 · Propeller Controlling System
- Part: Rod
- Part number: B24913
- Condition: Cracked
- Location: Pitch Change
- Component: Propeller, Hartzl
- Component part number: BHCC2YF2
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(17590) OLD STYLE 2 PIECE PITCH CHANGE ROD CRACKED AND SEPARATED AT MATING JOINT IN FLIGHT CAUSING PROPELLER TO INADVERTENTLY FEATHER.  THE PROBABLE CAUSE OF THIS IS DUE TO WEAK CONSTRUCTION.  THE MANUFACTURER SHOULD CONSIDER MANDATORY REPLACEMENT OF ALL OLD STYLE 2 PIECE PITCH CHANGE RODS AT THE TIME OF NEXT DISASSEMBLY AND UPGRADING TO A NEW STYLE 1 PIECE PITCH CHANGE ROD TO PREVENT ANY POSSIBLE RECURRENCE.  (K)
